MAUDE Adverse Event Report: BALT USA, LLC BARRICADE; BARRICADE COIL

BALT USA, LLC BARRICADE; BARRICADE COIL
Model Number 900106
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Codes Aneurysm (1708); Patient Problem/Medical Problem (2688)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The visual analysis revealed the implant coil attached to the delivery pusher.The implant coil was stretched and broken in two pieces.The broken distal portion of the implant coil was received inside of the returned "y" connector, with the stretched coil protruding at both ends.The "y" connector was tight enough not allowing the coil to be removed.From the information provided it appears that the coil started to stretch during retraction.Once in the "y" connector and during manipulation the coil possibly bunched up with the tightness of the connector.When the coil was pulled back it exceeded tensile, leading to the coil to stretch.Subsequently leaving the distal portion of the coil protruding out of the "y" connector.Based on the provided information, the possible root cause of this complaint cannot be determined; however, the condition of the returned device is consistent with the coil being exposed to a force that exceeded the maximum tensile specification.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against the reported lot have been made for the same issue.
 
Event or Problem Description
It was reported that: "4th coil (2mm x 3cm complex finish coil) was stretched (unraveled).The microcatheter was dropped off from the an unintentionally during insertion of the coil and remaining 5mm coil could not be placed.The surgeon tried to re-insert the microcatheter into the an but it could not be successful.So, whole coil system was removed from the patient.Surgeon's comments: the surgeon commented that the selection of long coil (3cm) was not properly for this case.Unravel of coil might have due to operation of microcatheter during re-insertion.".
 
Additional Manufacturer Narrative
Follow up: device was not explanted.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.Attachment: [1524.Pdf].
 
Event or Problem Description

Brand Name
BARRICADE
Common Device Name
BARRICADE COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key7862104
Report Number3009698517-2018-00010
Device Sequence Number1940989
Product Code HCG
UDI-Device Identifier00818053021053
UDI-Public00818053021053
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date04/30/2023
Device Model Number900106
Device Catalogue Number900106
Device Lot Number043018A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer08/17/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;